Olive Leaf Exract Induced relapse?

Discussion in 'Fibromyalgia Main Forum' started by djreg5, Sep 12, 2006.

  1. djreg5

    djreg5 New Member

    I've been reading your posts about Olive Leaf Extract causing Herxing. However, I've yet to read if anyone has had a relapse induced by taking it? I started out taking 500 mg 4xday and almost immediately had a 24 hour headache followed by 1/2 day of diarreah. A week later I have built up my dosage to 2,000 mg 4x day and am now in a mild relapse. I have had CFS 20 years, mostly managed with AHCC. I have a couple of mild relapses per year. I have read that the longer one has CFS, the higher the dosage of OLE needed, and that some people with CFS have taken 2,000 mg 4x day. Just wondering if it is causing this relapse and if so, does that mean it is working, that it is killing off more of the virus or fungus or bacteria? And if it is working, should I keep taking this amount? And for how long? I've read up to 6 weeks. Any suggestions out there? Thanks so much!
  2. djreg5

    djreg5 New Member

    The bottle says 1 500 mg cap 3xday. However, most articles I have read say that for CFS sufferers especially, and those who have had it a long time, that up to 2,000 mg 4 times a day may be necessary for a month to six weeks. yes it does seem like a lot. If I thought the relapse means it is working and killing off the stuff, then I'd plow straight ahead!
  3. ANNXYZ

    ANNXYZ New Member

    Probably you are NOT relapsing at all. But you are killing pathogens and they are causing a jarisch
    herxheimer reaction ( feels like an intensification of all your symptoms and a headache goes with it ) .

    You should be tested for the pathogens most of us commonly have : chronic EBV , CMV, chlamydia Pn,
    and lyme disease , and mycoplasma .

    If you have not invested in an Igenex Labs test for lyme , please consider . Many of us never thought lyme could affect us- but indeed we are INFECTED . Igenex
    makes the most accurate test and two positive bands is a STRONG indicator of lyme - even if you never saw a tick!
  4. djreg5

    djreg5 New Member

    I guess the bottom line to me presently is this actually a relapse or is it my body's reaction to the herb killing more "stuff". I had the initial headache and day of not feeling well followed by the diarreah, so I figured that was the Herx. Now a week later, after increasing my dosage 4 fold, I had my normal relapse symtoms which are the CFS tiredness and a constant earache that has always gone along with my relapses.
  5. cherylsue

    cherylsue Member

    I would certainly back off it. You always try something in small doses and build up to it. You might be allergic or having a bad herx which can put you into toxic shock. Stop it for now.

    Good luck
    Cherylsue